Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Hensel and Newton methods in valuation rings
HTML articles powered by AMS MathViewer

by Joachim von zur Gathen PDF
Math. Comp. 42 (1984), 637-661 Request permission


We give a computational description of Hensel’s method for lifting approximate factorizations of polynomials. The general setting of valuation rings provides the framework for this and the other results of the paper. We describe a Newton method for solving algebraic and differential equations. Finally, we discuss a fast algorithm for factoring polynomials via computing short vectors in modules.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 12J20, 65P05
  • Retrieve articles in all journals with MSC: 12J20, 65P05
Additional Information
  • © Copyright 1984 American Mathematical Society
  • Journal: Math. Comp. 42 (1984), 637-661
  • MSC: Primary 12J20; Secondary 65P05
  • DOI:
  • MathSciNet review: 736459